MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-319
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Synovitis (2094); Fibrosis (3167)
Date of Event 01/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pr was raised from the medical review.The date of the procedure was (b)(6) 2012.In the discharge summary it notes that the patient was having a popping sensation around patella and was admitted for exploration of the joint.She was noted to have extensive synovial hypertrophy and fibrosis around the patella.
 
Additional Manufacturer Narrative
Reported event an event regarding audible noise involving a triathlon patella was reported.The event was confirmed via clinician review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted -clinician review: a review of the provided medical information by a clinical consultant indicated: a review of the provided medical records by a clinical consultant indicated: patient underwent primary left total knee arthroplasty in 2010 and another operation in 2012 for peripatellar scarring.She subsequently underwent another surgery for revision due to tibial loosening.I can confirm that the events occurred since i was able to review the operation reports and pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I don¿t see any abnormality with the implant itself.Tibial loosening is a well-known complication.Operative technique, soft tissue balancing and cementing technique as well as activity level and body habitus are key in the longevity of a total knee replacement.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient took an operation for a popping sensation around patella and peripatellar scarring in 2012.The event was confirmed via clinician review based on operation reports and pre op and post op x-rays.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12514165
Report Number0002249697-2021-01611
Device Sequence Number1008593
Product Code MBH
UDI-Device Identifier07613327014761
UDI-Public07613327014761
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number5550-G-319
Device Catalogue Number5550-G-319
Device Lot Number0D88
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR